3 doctors weighed in:

Sudden swelling in ankles and feet causes? Can high blood pressure cause this?

3 doctors weighed in
Dr. Susan Arnoult
Family Medicine
2 doctors agree

In brief: Yes

Having high blood pressure can be associated with increased sensitivity to salt.
Even very small changes in your salt intake can lead to increased edema. Alternatively, some blood pressure medications can cause swelling (norvasc) or there could be a problem with your veins in the legs or your heart causing the swelling. Anytime you have sudden changes in swelling you should be checked.

In brief: Yes

Having high blood pressure can be associated with increased sensitivity to salt.
Even very small changes in your salt intake can lead to increased edema. Alternatively, some blood pressure medications can cause swelling (norvasc) or there could be a problem with your veins in the legs or your heart causing the swelling. Anytime you have sudden changes in swelling you should be checked.
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
41 years in practice
2M people helped
Continue
100,000 doctors available